hey Doc...32 here...just started meds 8 weeks ago...viral has already went from 160,000 to 17,000 and tcells are at 350...question is .I have NO sex drive for months now and low energy...low energy has been around for a lot longer. I am not even wacking it. Do you think andro would be good for me. I have also lost a lot of muscle...will this help with gaining the muscle back? I want to feel good about myself again. Thanks for the GREAT answers..its always nice to be on your page.
Great news about your rapid response to your HIV meds! However, now it's time to put the smile back on Mr. Happy! Decreased libido (decreased sex drive) is often a sign of hypogonadism (low testosterone). This common power-drain can bring on the blahs and make your love muscle limp. The good news is that if this is indeed your problem, it can be easily remedied by replacement testosterone therapy! Between 25 and 45 percent of all male HIVers suffer form low testosterone. In fact, hypogonadism (low testosterone) is the most common hormonal energy-zapper in HIVers! It can also affect women, although even more common female hormone malfunctions involve progesterone and estrogen, causing many menstrual glitches. Low testosterone can lead to loss of energy, appetite, weight, muscle mass, and sex drive. It can even depress your mood. However, before you start asking your doctor to write out a prescription for testosterone replacement gel, first you need to confirm that this indeed is your problem. That's done with a simple blood test a testosterone level. The normal range for guys is between 300 and 1100 (nanograms per deciliter), but there is significant variation from lab to lab, so check the "normal range" on your lab slip to see if you indeed are slipping below normal. For gals, the normal range is usually 50-100 nanos.
So what if this isn't your problem? Well, there are loads of other potential causes for your fatigue and unhappy Mr. Happy. You'll need to be screened for anemia (hemoglobin level), adrenal insufficiency (cortrosyn stimulation test), depression, medication side effects, as well as other common and no-so-common conditions. Your HIV specialist will know the drill and what to check for. Certainly, low testosterone is probably your most likely culprit, and if indeed this is the case, you definitely should consider replacement therapy. The topical testosterone gel preparations (like AndroGel) are the most convenient to use. Your supplemental "Vitamin T" will also help you regain your muscle mass. But you'll need to help by getting back into the gym for resistance weight training (and aerobics for your heart muscle). Will this make you feel good about yourself again? Well, hopefully yes! You also should feel more "horned up," and, of course, with the new bulging muscles, you'll look better naked!
Write back if you need additional info. It's always a pleasure to have you (and your new lean cut physique) visit our page! Happy Holidays.